| Model Number |
5885.09.040 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Medical device site infection (4845)
Type of Reportable Event
Serious Injury
Event or Problem Description
A hip revision surgery was performed on (b)(6) 2026 due to delayed wound healing and suspected infection.The surgeon followed the standard surgical workflow to gain access to the site, starting with debridement of the tissue around the wound and collecting fluid and tissue samples along the way.The dual-mobility polyethylene head, liner and delta tt cup were all removed and replaced with new implants.The cup was upsized and additional fixation screws were implanted, while the cemented stem was left in situ.A drain was placed in situ and a vacuum dressing was applied after wound closure.The explanted components included: liner #m for mob.Liner ø40 (product code 5885.09.040, lot 2516684, ster.N.(b)(4).Delta-tt cup - acetabular cup dia.52 mm (liner #medium) (product code 5552.15.520, lot 2422342, ster.N.(b)(4).Mobile liner øint 28 mm ø40 mm (product code 5566.50.401, lot 25at2zc, ster.N.(b)(4) it has been reported that the patient had multiple revision surgeries since the beginning of the year.Previous surgery was a revision due to fracture and performed on (b)(6) where mobile liner was implanted.The original surgery was performed on (b)(6) where the liner for mobile liner was implanted.Patient is female, 68 years old.Event happened in australia.
Additional Manufacturer Narrative
Investigation: a review of the device history records (dhrs) for the lot 2014876 and ster.(b)(4) was conducted.No pre-existing anomalies were identified among the 18 devices manufactured within the same lot and ster.A review of the device history records (dhrs) for the lot 2422342 and ster.(b)(4) was conducted.No pre-existing anomalies were identified among the 55 devices manufactured within the same lot and ster.A review of the device history records (dhrs) for the lot 25at2zc and ster.(b)(4) was conducted.No pre-existing anomalies were identified among the (b)(4) devices manufactured within the same lot and ster.This is the first and only complaint with these lots.A final mdr will be shared upon completion of the investigation.
Event or Problem Description
A hip revision surgery was performed on (b)(6) 2026 due to delayed wound healing and suspected infection.The surgeon followed the standard surgical workflow to gain access to the site, starting with debridement of the tissue around the
wound and collecting fluid and tissue samples along the way.The dual-mobility polyethylene head, liner and delta tt cup were
all removed and replaced with new implants.The cup was upsized and additional fixation screws were implanted, while the
cemented stem was left in situ.A drain was placed in situ and a vacuum dressing was applied after wound closure.The explanted components included:
· liner #m for mob.Liner ø40 (product code 5885.09.040, lot 2516684, ster.N.2500149)
· delta-tt cup - acetabular cup dia.52 mm (liner #medium) (product code 5552.15.520, lot 2422342, ster.N.2400206)
· mobile liner øint 28 mm ø40 mm (product code 5566.50.401, lot 25at2zc, ster.N.2500163)
it has been reported that the patient had multiple revision surgeries since the beginning of the year.Previous surgery was a
revision due to fracture and performed on (b)(6) 2026 where the mobile liner was implanted.The original surgery was
performed on (b)(6) where the liner for mobile liner was implanted.Patient is female, 68 years old.Event happened in australia.
Additional Manufacturer Narrative
Investigation:
a review of the device history records (dhrs) for lot #2516684 and ster.N.2500149 was conducted.No pre-existing anomalies were identified among the 18 devices manufactured within the same lot and ster.A review of the device history records (dhrs) for lot #2422342 and ster.N.2400206 was conducted.No pre-existing anomalies were identified among the 55 devices manufactured within the same lot and ster.A review of the device history records (dhrs) for lot #25at2zc and ster.N.2500163 was conducted.No pre-existing anomalies were identified among the 73 devices manufactured within the same lot and ster.This is the first and only complaint associated with these lots.Device analysis:
the explanted devices were not available for further analysis.An internal check on the washing waters related to the sterilization lots of the devices involved was performed by the sterilization department and the results were compliant.The external medical expert assessed the case as a strange clinical course, noting that the stem had been changed twice within a very short period of time.The expert also observed that the femoral fracture was visible but appeared already healed without osteosynthetic material, which was considered inconsistent with the reported timeline.In addition, the expert highlighted that the repeated surgical changes were difficult to understand and suggested that the overall picture could be more consistent with a septic complication.However, even in that scenario, the expert stated that the stem would normally be removed, whereas the cement would not necessarily need to be removed.The expert further noted that the long stem position did not appear correct, that part of the proximal femur was broken and dislocated, and that the surgical management did not appear fully appropriate.On the basis of the presented facts, the expert concluded that no failure could be identified and that the event did not appear to be product related.Considering that:
· dhr review for all involved lots did not identify pre-existing manufacturing anomalies.· the internal check on the washing waters related to the sterilization lots was compliant.· the external medical expert did not identify any product-related failure.· the expert considered the clinical course to be atypical and more consistent with a complex surgical or infectious scenario.· no evidence was provided to support a manufacturing defect or device failure.· the available information does not allow the event to be attributed to a product-related issue.Given the above, the event is assessed as not product related.Pms data:
the following pms data refers to revisions on the delta tt system due to infection, calculated over the three-year period preceding the date of event.(b)(4).Comments:
based on the root cause analysis performed and according to the relevant pms data, no further corrective actions are required for this specific case.Limacorporate continues monitoring the market to promptly detect any further similar issue.Please note this is a final mdr.